skip to main content
Show Results with:

Naloxone induces frequent jumping after chronic morphine and methamphetamine co-administration in rats

Basic and clinical neuroscience, 2014, Vol.5(1), pp.42-7 [Peer Reviewed Journal]

No full-text

  • Title:
    Naloxone induces frequent jumping after chronic morphine and methamphetamine co-administration in rats
  • Author: Kaka, Gholamreza ; Rahmanzade, Ramin ; Safee, Farzin ; Haghparast, Abbas
  • Found In: Basic and clinical neuroscience, 2014, Vol.5(1), pp.42-7 [Peer Reviewed Journal]
  • Subjects: Meth ; Morphine ; Naloxone ; Polydrug Use ; Rat ; Withdrawal Syndrome
  • Language: English
  • Description: Combined use of an opioid with a psychostimulant is popular among drug abusers. Such "polydrug use" may increase drug effects or attenuate adverse effects of either drug alone. We proposed that a combination of methamphetamine (meth) and morphine may change physical opioid withdrawal symptoms. Adult male rats were chronically injected with cumulative subcutaneous (s.c.) doses of morphine, meth or a combination of both drugs within five days. On day six, a challenge dose of the same drug was injected. Two hours later, precipitated withdrawal symptoms were scored within 30 minutes after naloxone (1mg/kg, i.p.) injection. Both frequency and incidence of jumping significantly increased in combined treated animals (P<0.05). The sole emergent symptom in combined treated animals was digging which we consider as another escaping behavior in addition to jumping. Our findings imply that combined use of meth and morphine may exacerbate averseness of morphine withdrawal which may cause more intense opioid dependence.
  • Identifier: ISSN: 2008-126X ; PMID: 25436083 Version:1

Searching Remote Databases, Please Wait